Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 20, NWS Fort Worth, TX

May 17, 2013Stephens County, Young County, Texas

NWS Fort Worth, TX issued this tornado warning at May 17, 2013, 7:13 PM CDT for Stephens County, Young County, Texas. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2013, 7:13 PM CDT (00:13 UTC)
Expired
May 17, 2013, 8:00 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 7:35 PM CDTTORNADO1 N Eliasville, TXALSO SEEN ON CHASERTV
May 17, 7:50 PM CDTTORNADOEliasville, TXSECOND TOUCHDOWN NEAR ELIASVILLE...NEAR THE YOUNG/STEPHENS COUNTY LINE.
May 17, 7:51 PM CDTTORNADOEliasville, TXHOUSE NEAR ELIASVILLE TOOK DIRECT HIT FROM TORNADO. NO DETAILS YET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 3:03 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2935 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WFUS54 KFWD 180013
TORFWD
TXC429-503-180100-
/O.NEW.KFWD.TO.W.0020.130518T0013Z-130518T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT FRI MAY 17 2013

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN YOUNG COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 800 PM CDT

* AT 713 PM CDT...TRAINED STORM SPOTTERS OBSERVED A DEVELOPING       
  TORNADO 12 MILES NORTH OF CRYSTAL FALLS...MOVING SOUTH AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  CRYSTAL FALLS AROUND 750 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

&&

LAT...LON 3317 9893 3316 9871 3291 9870 3285 9888
      3291 9897
TIME...MOT...LOC 0013Z 006DEG 14KT 3303 9883

$$


92
3 follow-up statements
744 
WWUS54 KFWD 180024
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
724 PM CDT FRI MAY 17 2013

TXC429-503-180100-
/O.CON.KFWD.TO.W.0020.000000T0000Z-130518T0100Z/
STEPHENS TX-YOUNG TX-
724 PM CDT FRI MAY 17 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN YOUNG AND NORTH CENTRAL STEPHENS COUNTIES...

AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED 9 MILES NORTH OF CRYSTAL FALLS...MOVING SOUTH AT 15 MPH.

THE TORNADO WILL BE NEAR...
  CRYSTAL FALLS AROUND 800 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

&&

LAT...LON 3308 9894 3310 9871 3291 9870 3285 9888
      3291 9897
TIME...MOT...LOC 0024Z 009DEG 12KT 3300 9884

$$


92
143 
WWUS54 KFWD 180034
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 PM CDT FRI MAY 17 2013

TXC429-503-180100-
/O.CON.KFWD.TO.W.0020.000000T0000Z-130518T0100Z/
STEPHENS TX-YOUNG TX-
734 PM CDT FRI MAY 17 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN YOUNG AND NORTH CENTRAL STEPHENS COUNTIES...

AT 734 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO 
JUST NORTH OF ELIASVILLE...MOVING SOUTH AT 15 MPH.

THE TORNADO WILL BE NEAR...
  ELIASVILLE AROUND 740 PM CDT...
  CRYSTAL FALLS AROUND 755 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

&&

LAT...LON 3308 9894 3310 9871 3291 9870 3285 9888
      3291 9897
TIME...MOT...LOC 0034Z 348DEG 14KT 3297 9881

$$


92
012 
WWUS54 KFWD 180049
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT FRI MAY 17 2013

TXC429-503-180100-
/O.CON.KFWD.TO.W.0020.000000T0000Z-130518T0100Z/
STEPHENS TX-YOUNG TX-
749 PM CDT FRI MAY 17 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH
CENTRAL YOUNG AND NORTH CENTRAL STEPHENS COUNTIES...

AT 748 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO. 
THIS TORNADO WAS LOCATED OVER EXTREME SOUTH CENTRAL YOUNG COUNTY 
BETWEEN SOUTH BEND AND ELIASVILLE...MOVING SOUTHEAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN STEPHENS COUNTY AT 800 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

&&

LAT...LON 3287 9884 3301 9887 3304 9871 3291 9870
TIME...MOT...LOC 0048Z 323DEG 13KT 3295 9875

$$


92

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 17, 6:41 PM CDT, 32 minutes earlier.

Area forecast discussion, May 17, 6:41 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT FRI MAY 17 2013

.AVIATION...

FOR THE 00Z TAFS...TIMING THE ONSET OF MVFR CIGS AND WATCHING FOR
ANY IMPACT TO TAF SITES FROM STORMS OUT WEST ARE THE PRIMARY
FORECAST CONCERNS.

AT THIS TIME...THE CAP ALOFT OVER AREA TAF SITES LOOKS TOO STRONG
TO ALLOW STORMS ONGOING NEAR SAN SABA AND GRAHAM TO MOVE EAST AND
DIRECTLY IMPACT THE INTERSTATE 35 CORRIDOR. STORMS WOULD LIKELY
DISSIPATE BEFORE MINERAL WELLS IF THEY STARTED TO MOVE EAST THIS
EVENING. WILL CONTINUE TO MONITOR THE IMPACT OF THESE STORMS ON
AREA TAF SITES HOWEVER AS ANVIL CLOUDS ARE THICK AND HAVE PRODUCED
LIGHTNING STRIKES AS FAR EAST AS DECATUR THIS EVENING. IF
LIGHTNING LOOKS TO IMPACT LOCAL AREA TAFS THIS EVENING MAY HAVE TO
ISSUE AN AIRPORT WEATHER WARNING FOR DFW AND AMEND TAFS TO MENTION
A THUNDERSTORM WITH NO RAIN. AT THIS TIME...THE PRESENCE OF SOME
HIGHER MID-LEVEL RH PRECLUDES A LARGER THREAT FOR HEAT BURSTS
ASSOCIATED WITH ANVIL CLOUD LIGHT PRECIPITATION.

DID NOT CHANGE THE TIMING OF THE ONSET OF MVFR STRATUS OVER AREA
TAF SITES AT THIS TIME. THE LAMP GUIDANCE IS THE MOST AGGRESSIVE
WITH THIS WITH LESS SUPPORT FROM RAP AND NAM FORECAST SOUNDINGS.
WILL MONITOR UPSTREAM STRATUS DEVELOPMENT TONIGHT AND MAY PULL
STRATUS FROM THE FORECAST BY 06Z IF THERE IS LITTLE UPSTREAM
DEVELOPMENT.

CAVANAUGH

&&

.SHORT TERM...
DRYLINE IS SHARPENING AND IS LOCATED FROM OLNEY TO BRECKENRIDGE
TO BRADY. THE DRYLINE HAS LIKELY REACHED ITS EASTERN MOST
LOCATION...AS A SURFACE LOW INDUCED BY VERY HOT TEMPERATURES IS
DEEPENING NORTH OF ABILENE. THIS HAS CAUSED SURFACE WINDS TO BEGIN
TO BACK TO THE SOUTHEAST ACROSS THE NW CWA...WHICH WILL PULL RICH
LOW LEVEL MOISTURE CHARACTERIZED BY DEWPOINTS NEAR 70 DEGREES BACK
TO THE WEST. THE COMBINATION OF TEMPS NEAR 100 WITH THESE DEWPOINTS
AND NEARLY DRY ADIABATIC LAPSE RATES FROM 500MB TO 850MB HAS
PRODUCED AN EXTREMELY UNSTABLE AIRMASS ACROSS OUR WESTERN ZONES
THIS AFTERNOON. LOCAL OBJECTIVE ANALYSIS IS DEPICTING SBCAPE
AROUND 3500 J/KG...AND POCKETS OF CAPE OVER 4000 J/KG WILL BE
POSSIBLE THROUGH EARLY EVENING. THE STRONG CAP THAT WAS EVIDENT ON
THE MORNING SOUNDING IS CLOSE TO BEING ERODED OVER THE WESTERN
ZONES...OR THE WESTERN 2 COLUMNS OF COUNTIES OF THE CWA. ALONG AND
EAST OF A BOWIE TO GRANBURY TO TEMPLE LINE...OBJECTIVE ANALYSIS
SHOWS CIN WELL ABOVE 200 J/KG AND VIS SATELLITE CONFIRMS THE
PRESENCE OF STRONG CAPPING IN CUMULUS FIELD. WITHOUT UPPER LEVEL
FORCING THIS CAP SHOULD REMAIN...WITH HEATING NOT SUFFICIENT ALONE
TO WEAKEN IT.

CONVECTIVE INITIATION IS NOW OCCURRING SOUTHWEST OF BROWNWOOD AND
CUMULUS IS ORGANIZING TO THE WEST OF BRECKENRIDGE. THIS IS TO
THE WEST OF THE DRY LINE...BUT THIS IS ACTUALLY THE FAVORED
LOCATION FOR UPWARD MESOSCALE FORCING ASSOCIATED WITH DRYLINES.
OFTEN THE LOW MOISTURE CONTENT BEHIND THE DRY LINE IS NOT
SUFFICIENT TO PRODUCE CUMULUS OR PRECIPITATION SO WE CANT SEE THE
LIFT...BUT THIS DRY LINE SEEMS TO HAVE MORE MOISTURE TO WORK WITH.
ONCE THE INFANT UPDRAFTS ARE ADVECTED TO THE MOIST SIDE OF THE DRY
LINE...THEY TAP INTO RICHER MOISTURE AND OFTEN GROW INTO CELLS
THAT RADAR CAN SEE. NEEDLESS TO SAY...CONVECTIVE INITIATION IS A
CERTAINTY AT THIS POINT...BUT COVERAGE OF STORMS WILL BE FAIRLY
LOW DUE TO WEAK UPPER LEVEL FORCING AND THE STRONG CAP. POPS WILL
RANGE FROM 20-40 PERCENT ACROSS THE WESTERN THIRD OF THE CWA.

DEEP LAYER SHEAR IS ON THE LOW SIDE OF WHAT IS TYPICALLY FOUND IN
SUPERCELL ENVIRONMENTS...BUT EXTREME INSTABILITY WILL LIKELY
COMPENSATE. STORM MOTION WILL START OUT EAST BUT AS SUPERCELLS
ORGANIZE AND MATURE THEY WILL LIKELY TURN TO THE SOUTH. THIS
SOUTHWARD MOVEMENT WILL ENHANCE LOW LEVEL STORM RELATIVE
HELICITY...WHICH MAY REACH 150-200 MS/S2 ACROSS THE NW ZONES WHERE
AN ISOLATED TORNADO THREAT IS GREATEST. HOWEVER THE MAIN THREAT
WILL BE GIANT HAIL AND DAMAGING WINDS GIVEN THE EXTREME INSTABILITY
AND LARGE DEWPOINT SPREADS. SPC HAS JUST ISSUED A SEVERE WATCH FOR
THE WESTERN ZONES...AND AGAIN DUE TO THE STRONG CAP AND SOUTHERLY
STORM MOTION BELIEVE ALL SEVERE ACTIVITY WILL REMAIN WEST OF THE
I-35 CORRIDOR. SOME LINGERING AND ELEVATED ACTIVITY MAY IMPACT THE
CENTRAL ZONES LATE TONIGHT...BUT THIS REMAINS A LOW PROBABILITY
AND KEPT POPS OUT OF THE FORECAST.

TR.92

&&

.LONG TERM...
A STRONG CAP WILL REMAIN IN PLACE ACROSS NORTH TEXAS THROUGH
MONDAY...SO THE CONVECTIVE FORECAST WILL HINGE ON WHETHER FORCING
FROM THE DRY LINE OR UPPER LEVEL SHORTWAVES WILL BE PRESENT. THE
DRYLINE WILL HEAD FARTHER WEST SATURDAY...AND ALTHOUGH A WELL
DEFINED SHORTWAVE MOVES ACROSS THE REGION...BELIEVE STORM
INITIATION WILL BE WELL NW OF THE CWA. A FEW OF THESE CELLS MAY
TRACK INTO THE NORTHWESTERN PARTS OF THE CWA SATURDAY
EVENING...BUT WILL KEEP POPS LOW AND AT 20 PERCENT. ON SUNDAY THE
DRY LINE WILL MIX EAST AGAIN AND FLIRT WITH THE NW CWA...AND HAVE
POPS A LITTLE HIGHER...BUT STILL PRIMARILY OVER THE NW ZONES IN
THE AFTERNOON. SINCE THE TAIL END OF THE PLAINS TROUGH WILL PASS
THROUGH THE NORTHERN ZONES SUNDAY NIGHT...CONVECTION MAY SURVIVE
PAST SUNSET AND TRACK ACROSS THE AREA NORTH OF I-20. EXPECT THE
SAME PATTERN ON MONDAY AND POPS ARE SIMILAR TO SUNDAYS. GIVEN THE
INSTABILITY AND SHEAR PROFILES SEVERE STORMS ARE POSSIBLE WITH ANY
ACTIVITY SATURDAY THROUGH MONDAY. FOR TEMPERATURES...SATURDAY WILL
BE THE WARMEST DAY WITH HIGHS IN THE 90S MOST AREAS...BUT WINDS
WILL INCREASE A BIT SUNDAY AND MONDAY WHICH SHOULD SHAVE A COUPLE
DEGREES...WITH HIGHS IN THE UPPER 80S EAST TO MID 90S WEST. LOWS
WILL REMAIN MUGGY AND IN THE LOW-MID 70S...WITH TONIGHT THE
COOLEST DUE TO FEWER CLOUDS AND LIGHTER WINDS.

ON TUESDAY ANOTHER LOBE OF ENERGY WILL ROTATE AROUND THE PLAINS
TROUGH AND HELP PROPEL A WEAK COLD FRONT SOUTH INTO THE AREA. THE
FRONT/DRYLINE COMBINATION WILL REACH THE NW CWA AND BECOME A FOCUS
FOR CONVECTION BY TUESDAY AFTERNOON. STRONG FORCING ASSOCIATED
WITH THE UPPER SHORTWAVE TROUGH WILL ENHANCE LIFT...AND EXPECT
SCATTERED CONVECTION TO OCCUR TUESDAY AFTERNOON AND WORK
SOUTHEAST ACROSS THE AREA. HAVE BUMPED POPS UP TO CHANCE AS THIS
WILL BE THE BEST DAY FOR RAIN CHANCES. AGAIN...THERE IS A SEVERE
WEATHER THREAT WITH THIS CONVECTION AS WELL.

THE FRONT WILL NOT BE VERY STRONG...AND WINDS MAY NOT SPEND MUCH
OR ANY TIME FROM THE NORTH...BUT THE AXIS OF BEST MOISTURE AND
INSTABILITY SHOULD GET PUSHED SOUTHEAST OF THE AREA. WILL KEEP A
SLIGHT CHANCE OF CONVECTION WEDNESDAY...BUT THIS ACTIVITY IS NOT
EXPECTED TO BE VERY SIGNIFICANT. TEMPS WILL BE A LITTLE COOLER AS
HEIGHTS LOWER...AND THE SLIGHTLY DRIER AIR WILL HELP LOWS FALL TO
NEAR NORMAL. HAVE KEPT THE REMAINDER OF THE FORECAST DRY AS UPPER
LEVEL RIDGING BUILDS INTO THE AREA...WHICH IS WELL AGREED UPON BY
EXTENDED GUIDANCE.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  92  72  90  72 /  10   5   5  10  20
WACO, TX              70  92  72  91  73 /  10   5   5  10  10
PARIS, TX             69  88  70  87  68 /  10  10   5   5  20
DENTON, TX            70  93  72  90  72 /  10  10  10  10  30
MCKINNEY, TX          69  90  71  89  71 /  10   5   5   5  20
DALLAS, TX            73  93  74  91  74 /  10   5   5  10  20
TERRELL, TX           69  90  70  91  71 /  10   5   5   5  10
CORSICANA, TX         70  90  70  89  73 /  10   5   5   5  10
TEMPLE, TX            69  92  71  91  72 /  20  10   5  10  10
MINERAL WELLS, TX     71  96  69  94  70 /  20  10  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 17, 3:26 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT FRI MAY 17 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
326 PM CDT FRI MAY 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS
EVENING WEST OF A LINE FROM JACKSBORO TO LAMPASAS. THE ATMOSPHERE
WILL BE VERY UNSTABLE AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE GIANT HAIL... DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY WEST OF A
GAINESVILLE TO WEATHERFORD TO GOLDTHWAITE LINE. SOME SEVERE
STORMS ARE POSSIBLE.

THERE IS A LOW CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY GENERALLY
NORTHWEST OF A LAMPASAS TO ATHENS LINE. SEVERE STORMS ARE
POSSIBLE EACH DAY.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TUESDAY
THROUGH THURSDAY. SEVERE WEATHER IS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE WEST OF A LINE FROM JACKSBORO TO
LAMPASAS.

In the hours before

Local storm report, May 17, 6:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CDT FRI MAY 17 2013

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             3 E GRAHAM              33.10N  98.55W
05/17/2013  E1.75 INCH       YOUNG              TX   PUBLIC

            SMALL AMOUNT OF GOLFBALL MIXED WITH NICKELS AND QUARTERS
Local storm report, May 17, 6:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
628 PM CDT FRI MAY 17 2013

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             GRAHAM                  33.10N  98.60W
05/17/2013  E2.75 INCH       YOUNG              TX   PUBLIC

            LARGER THAN BASEBALLS
Local storm report, May 17, 6:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT FRI MAY 17 2013

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             GRAHAM                  33.10N  98.60W
05/17/2013  M2.00 INCH       YOUNG              TX   NWS EMPLOYEE

            HEN EGG TO CUE BALL...2.25 INCH...HAIL
Local storm report, May 17, 6:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT FRI MAY 17 2013

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             1 SE NEWCASTLE          33.19N  98.74W
05/17/2013  E2.00 INCH       YOUNG              TX   PUBLIC

            HEN EGG HAIL MIXED WITH QUARTERS AND GOLFBALLS FELL FOR
            ABOUT 5 MINUTES ENDING AT 647 PM.
Local storm report, May 17, 6:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT FRI MAY 17 2013

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             NEWCASTLE               33.20N  98.75W
05/17/2013  E3.00 INCH       YOUNG              TX   PUBLIC
Local storm report, May 17, 7:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT FRI MAY 17 2013

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             2 NE GRAHAM             33.12N  98.58W
05/17/2013  E3.00 INCH       YOUNG              TX   BROADCAST MEDIA

            BROADCAST MEDIA CHASER REPORTED 3.5 INCH HAIL

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:22 PM CDTSevere Thunderstorm WarningFWDStephens53 min
May 17, 7:42 PM CDTSevere Thunderstorm WarningFWDJack, Young63 min
May 17, 8:00 PM CDTTornado WarningFWDStephens, Young45 min
May 17, 8:12 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens63 min
May 17, 8:38 PM CDTSpecial Weather StatementFWDJack, Wise52 min
May 17, 8:42 PM CDTSevere Thunderstorm WarningFWDYoung48 min
May 17, 8:46 PM CDTAreal Flood AdvisoryFWDStephens, Young3 hr
May 17, 10:05 PM CDTSpecial Weather StatementFWDWise25 min
May 17, 10:57 PM CDTSpecial Weather StatementFWDComanche33 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.